Apomorphine


#1
hi, if you use the appo go pen injection do you have any side effects. I take approx. 3mg up to 6/7 times per day plus the usual load of tabs etc. however i do not feel i get any real benefit from using the appo. i have been on it since December 2012. I get awful side effects for the first 15/20 mins after taking, things like..feeling dizzy (that car sick feeling and the feeling that you feel heavy),feeling light-headed, nausea, tired/sleepy, yawning and so on. i feel there is little or no benefit as detailed by the specialist. as such i feel that i would rather stop and put up with having the ongoing symptoms.

Any advice please....
oh i have an app with the specialist next week so looking for any advice prior

thanks to all and wishing you all good health

#2
Hi Russ

when o/h used the apo-go pen he had awful side effects like the ones you describe, this did stop when he was prescribed domperidone (anti-sickness med)altough it took a good 6 months before he felt any benefit as he needed the dose increasing.
He only found it a benefit as a rescue remedy , it wasn't until he had to come off it that he realised how great it was at night-time when he has dystonia in the middle of the night.
He is now on the Duadopa pump and not allowed to use a DA with this drug.

Not sure if you are male ? assume with your user- name but one of the more embarrassing side effects was the same effect you would have taking Viagra , he was warned about this as in much larger quantities it is used for erectile dysfunction. .
hope above helpful

x

#3
hi Russ, my wife has been on apomorphine since May and like you I have great doubts as to its effectiveness. It has has not had the desired effect of improving her mobility and the side effects are what I would describe as drastic. She is either asleep for half the day or in a rigid stupor. this rigidity is at it's worst about the house - outside she has better movement.
The only advantage we see is that her diskynesia is greatly reduced.
we now face the choice as to whether she should revert to previous meds.
PS she could not face the prospect of a duadopa pump.

#4
Hi there,

I've been on the Apomorphine pump for a month now (have also tried the pens).

Pushed the pen dose up to 4mg 6/7 times per day and got "ok" results.

The pump seems to be working well for me. Running it at 0.9ml/hr (4.5 mg/hr) it is really making a difference. Had a couple of headaches and some tiredness initially but they soon wore off.

Some issues with nodules at infusion sites - so addressing those is still a work-in-progress - but steadily moving forward.

If I wasn't getting good results and no (apparent) side effects - then I'd drop this treatment instantly - it's a lot of faff and (for me) only worth it if you get significant benefits.

Good luck

#5
Hi Russ
I was given Apomorphine pens last year to use as and when I felt the need. As other people have said , I never had the dramatic response to it that I expected but for a while it did help with the lag time between one lot of meds kicking in and the previous lot wearing off.
However it wasn't long before it had no effect even with an increased dose. It would make me nauseous and constipated with no benefit so I stopped using it.
I think it does work for some people but obviously not everyone. I'm looking at DBS or duodopa but neither is a prospect I relish.
Regards
Mrtoad